Table of Contents
Why are my periods still painful with birth control?
Most women experience little to no cramping while taking birth control pills. Some have mild cramping for a cycle or two as their bodies adjust to hormone changes, but this often decreases or stops completely. Call your doctor if you have sudden or severe cramping or pelvic pain.
Can birth control cause long periods?
Hormonal birth control pills alter the body’s natural hormone levels. Although many people use hormonal contraceptives to shorten or regulate their periods, they can sometimes result in heavier or prolonged periods. Abnormal periods are common during the first few months of taking a new hormonal medication.
Is it normal to have a long period when you start the pill?
A: Irregular bleeding is the most common side effect of birth control pills. It is especially common during the first three months as your body adjusts to the hormones in the medication. However, other things (like sexually transmitted infections) can cause prolonged bleeding too.
Why have I been on my period for a month while on birth control?
Breakthrough bleeding is a common side effect of birth control pills. It’s especially common in the first three months of using hormonal birth control. It may also happen after you switch to a different type of contraceptive or to a pill with a different estrogen dose.
Why did I get my period on the second week of birth control?
This is not abnormal. Breakthrough bleeding (anything from light brown discharge up to bleeding like your regular period) is the most common side effect for women beginning birth control. Just continue using your birth control as normal and give your body time to adjust to the birth control you are using.
Can you have ovulation symptoms on birth control?
The short answer: no. The long answer is that if you’re regularly taking the pill, your ovulation will stop, and your period is not a “real” period, but rather withdrawal bleeding.
Why am I bleeding on the pill when I shouldn’t be?
The bleeding you get when you’re on the pill is not the same as a menstrual period. Your period on the pill is technically called withdrawal bleeding, referring to the withdrawal of hormones in your pill, and in your body. The drop in hormone levels causes the lining of your uterus (the endometrium) to shed (1).
Why am I still bleeding while on the pill?
Irregular bleeding or spotting is common in the first three to four months after you start taking the pill. This should subside once your body adjusts to the medication. You may experience spotting later on if you’ve missed or skipped a dose. If this bleeding becomes heavy, don’t stop taking your medication.
What does Brown discharge mean when your on birth control?
Brown discharge could be “spotting” Women can experience spotting between periods while taking birth control pills because it can take time for your body to get adjusted to estrogen and progesterone,the hormones in the pill. This spotting can appear darker in color, with women often reporting it as a brown discharge.
Why have I had my period for 3 weeks while on birth control?
Breakthrough bleeding may occur for several months, as the body adjusts to the new form of birth control. Breakthrough bleeding is also common in women who use birth control pills to skip their periods. Monthly packs usually contain 3 weeks of hormonal pills and an additional week of placebo pills.